Are side effects to meds delayed with delayed initiation of meds?

If two people are diagnosed with PD in 2010 and 1 starts meds and the other delays for 2 years ~ can side effects such as dyskinesia and off times also be delayed?


Community Answers
  • KellyW moderator
    8 months ago

    Hi Lakama. I think it is important to add that not everyone gets dyskinesia. As Chris said, everyone has their own Parkinson’s journal to follow. Follow your doctor’s advice but, as my support group likes to say, you’ll know when to start certain medications depending on the impact that PD has on your quality of life.
    Regards, Kelly, ParkinsonsDisease.net Team Member

  • Chris H. moderator
    9 months ago

    Hi, Lakama – thanks so much for submitting your question! It’s important to note that the symptoms and progression of PD can be very different from person to person. Both dyskinesia and off-times are side effects that are more commonly associated with long-term usage of medications. We actually have more information on these two side effects here: https://parkinsonsdisease.net/dyskinesia-uncontrollable-movement-side-effect/ & https://parkinsonsdisease.net/living/six-tips-managing-off-time/. I hope this helps! – Chris, ParkinsonsDisease.net Team Member

  • Share Your Answer

    Poll